High-dose paracetamol sales increase poisoning cases – study

In Japan, extra individuals died in suicides in November than Covid-19 has immediately killed all year long

Japan is likely one of the few international locations to publish suicide statistics in close to actual time, on a month-to-month foundation.Authorities statistics in...

Within the British, the variety of new infections fell by a 3rd because of the restrictions

In accordance with a latest scientific research, restrictions imposed by the British authorities have decreased the variety of new infections by about thirty per...

Biden breaks his foot enjoying along with his canine

The President-elect of america, Joe Biden, I do know broke the best foot enjoying along with his canine, his crew mentioned on Sunday,...

An 83-year-old man who was arrested for listening to too loud classical music at house dies in jail

An 83-year-old man who was jailed for listening to loud classical music at house died on November 23 on the hospital whereas in custody....

In Switzerland, they compared the sales of paracetamol (with an increased dose of the active substance) with cases of poisoning with a popular antipyretic and made disappointing conclusions. The availability of this drug often leads to dire consequences.

Paracetamol (acetaminophen) tablets with a dosage of 1000 mg began to be sold in Switzerland in 2003 and immediately became very popular. According to the Pharmasuisse Swiss Pharmacists’ Association, the sales of the specified dose of paracetamol were ten times higher than the 500 mg tablets. Scientists at the Higher Technical School of Zurich juxtaposed this information with the Tox Info Suisse poisoning center data on cases of paracetamol poisoning and found that in about the same period the number of such incidents increased by 40%. Back in 2005, 561 cases of intoxication were registered, and in 2018 – 1188 cases.

Scientists recalled that paracetamol is a fairly safe drug, provided that the dose is observed, which should not exceed 4000 mg (4 g) per day. In case of an overdose – and for this it is enough to drink one or two more tablets – the medicine can cause severe liver failure, up to complete liver failure and death.

The study authors advocated a rational approach to the administration of high doses of paracetamol. It is often used as a pain reliever, but because it may not be effective for some types of pain (such as low back pain), the patient will want to increase the dosage on their own.

Note that paracetamol is included in most of the international guidelines for outpatient treatment of coronavirus. Ministry of Health of Russia recommends take this medicine if your body temperature rises above 38.5 ° C. In March-April, the demand for paracetamol was so high that pharmacy chains reported about its deficit and asked the Russians not to buy the medicine “for future use.” In an interview with MedPortal, Doctor of Biological Sciences, Professor of the GMU School of Systems Biology (USA) Ancha Baranova warned about the deadly danger of paracetamol overdose.

“Uncontrolled intake of paracetamol leads to the fact that people end up in a serious condition in the hospital, not because they have a coronavirus, but because the liver has failed,” the biologist said.

.

trending

Related Articles